MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. ELLIPS FX PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. ELLIPS FX PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number 690880
Medical Device Problem Codes Use of Device Problem (1670); Suction Problem (2170)
Health Effect - Clinical Codes Corneal Abrasion (1789); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that customer found nuclear fragments remained in the anterior chamber during the post exams.Surgeon perceived that the vacuum performance during irrigation aspiration and phaco mode was bit low.The issue had occurred in three procedures since after the machine was checked on (b)(6) 2023.Reportedly transconjunctival single plane scleracorneal incision method was used with 2.75 mm incision size.There was no incision widened.Surgeon will perform secondary surgery to remove fragments with irrigation aspiration and is planned for end of (b)(6) 2023.Patient was prescribed with medication (levofloxacin, sanbetason).The patient outcome was reported as good visual acuity with no problems.The pack was reused for the patient.Additional information was received and it was learnt that secondary surgery was performed on (b)(6) 2023 where there was removal of residual nuclear fragments performed by using ophthalmic anesthesia.Bi-manual irrigation aspiration was used.Suction while shredding nuclear fragments at the tip, and the nuclear fragments were processed without problems.After the cataract surgery on (b)(6) 2023, glaucoma appeared, probably due to the effects of steroid eye drops.Intraocular pressure rose to more than 30 mmhg and then fell to less than 20 mmhg.Although the vision loss was confirmed (0.8 to 0.5), the doctor said it was probably due to a sudden increase in intraocular pressure, not the effect of residual nuclear fragments.This event will capture information for 2 of 3 patients.Other reports are being submitted for other patients.No further information was provided.
 
Additional Manufacturer Narrative
Additional narrative information: telephone number: (b)(6).Device evaluation: handpiece check by field service engineer device and failed to function as intended.Manufacturing record review: a review of the records related to this equipment that included labeling, manual, trending, and risk documentation reviews was performed.There was no product deficiency identified.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: at the time of initial filing following health effect impact code and clinical code was inadvertently missed, hence this is being added.Section h6: health effect: impact code ¿ 4625 for secondary surgical intervention: surgical intervention.Section h6: health effect: clinical code ¿ 1789 for striae in descemet's: corneal striae.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
ELLIPS FX PHACO HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16687757
Report Number3012236936-2023-00814
Device Sequence Number17662422
Product Code HQC
UDI-Device Identifier05050474537132
UDI-Public(01)05050474537132(17)991231(10)E246684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number690880
Device Catalogue Number690880
Device Lot NumberE246684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
202077425, OPO73
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian